Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 28, NWS Lubbock, TX

May 26, 2025Terry County, Yoakum County, Texas

NWS Lubbock, TX issued this tornado warning at May 26, 2025, 9:26 PM CDT for Terry County, Yoakum County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2025, 9:26 PM CDT (02:26 UTC)
Expired
May 26, 2025, 10:00 PM CDT
In force
34 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 101 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 9:30 PM CDTTSTM WND DMGPlains, TXYoakum SO reports power outages in Plains due to thunderstorm winds.
May 26, 9:30 PM CDTTSTM WND DMGPlains, TXYoakum SO reports power outages in Plains due to thunderstorm winds.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1838 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

987 
WFUS54 KLUB 270226
TORLUB
TXC445-501-270300-
/O.NEW.KLUB.TO.W.0028.250527T0226Z-250527T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
926 PM CDT Mon May 26 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  West central Terry County in northwestern Texas...
  Eastern Yoakum County in northwestern Texas...

* Until 1000 PM CDT.

* At 926 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Plains, moving southeast at 30 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur. Tree 
           damage is likely.

* This dangerous storm will be near...
  Plains around 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3324 10291 3334 10278 3320 10244 3300 10274
TIME...MOT...LOC 0226Z 313DEG 26KT 3324 10280 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

SINCAVAGE
5 follow-up statements
781 
WWUS54 KLUB 270234
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
934 PM CDT Mon May 26 2025

TXC445-501-270300-
/O.CON.KLUB.TO.W.0028.000000T0000Z-250527T0300Z/
Terry TX-Yoakum TX-
934 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL TERRY AND EASTERN YOAKUM COUNTIES...

At 934 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles east of Plains, moving southeast at 30 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
west central Terry and eastern Yoakum Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3321 10286 3331 10272 3320 10244 3300 10274
      3303 10276
TIME...MOT...LOC 0234Z 309DEG 27KT 3321 10273 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

SINCAVAGE
522 
WWUS54 KLUB 270240
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
940 PM CDT Mon May 26 2025

TXC445-501-270300-
/O.CON.KLUB.TO.W.0028.000000T0000Z-250527T0300Z/
Terry TX-Yoakum TX-
940 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL TERRY AND SOUTHEASTERN YOAKUM COUNTIES...

At 939 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles west of Tokio, or 8 miles east of Plains, moving
southeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tokio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3314 10282 3329 10266 3320 10244 3300 10274
      3303 10276
TIME...MOT...LOC 0239Z 292DEG 26KT 3322 10268 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

SINCAVAGE
679 
WWUS54 KLUB 270249
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
949 PM CDT Mon May 26 2025

TXC445-501-270300-
/O.CON.KLUB.TO.W.0028.000000T0000Z-250527T0300Z/
Terry TX-Yoakum TX-
949 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL TERRY AND EAST CENTRAL YOAKUM COUNTIES...

At 949 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Tokio, or 13 miles east of Plains, moving east at 30
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tokio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3315 10274 3327 10260 3320 10244 3306 10266
TIME...MOT...LOC 0249Z 287DEG 27KT 3316 10259 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

SINCAVAGE
104 
WWUS54 KLUB 270253
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
953 PM CDT Mon May 26 2025

TXC445-501-270300-
/O.CON.KLUB.TO.W.0028.000000T0000Z-250527T0300Z/
Terry TX-Yoakum TX-
953 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL TERRY AND EAST CENTRAL YOAKUM COUNTIES...

At 953 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles south of Tokio, or 12 miles north of Seagraves,
moving southeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tokio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3311 10270 3325 10255 3320 10244 3306 10266
TIME...MOT...LOC 0253Z 302DEG 25KT 3312 10259 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

SINCAVAGE
242 
WWUS54 KLUB 270257
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
957 PM CDT Mon May 26 2025

TXC445-501-270306-
/O.EXP.KLUB.TO.W.0028.000000T0000Z-250527T0300Z/
Terry TX-Yoakum TX-
957 PM CDT Mon May 26 2025

...THE TORNADO WARNING FOR WEST CENTRAL TERRY AND EAST CENTRAL YOAKUM
COUNTIES WILL EXPIRE AT 1000 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However, small hail, gusty winds and heavy
rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for 
southeastern Yoakum County and southern Terry County until 1045 PM 
CDT.

&&

LAT...LON 3311 10270 3325 10255 3320 10244 3306 10266
TIME...MOT...LOC 0256Z 313DEG 26KT 3311 10257 

$$

SINCAVAGE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 6:39 PM CDT, 2 hours 47 minutes earlier. Its key messages:

  • Cooler today with storm chances returning this afternoon and evening.
  • Cooler with thunderstorm chances each afternoon Tuesday through the weekend, some storms may become severe.
Area forecast discussion, May 26, 6:39 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
639 PM CDT Mon May 26 2025

...New UPDATE and AVIATION...

.KEY MESSAGES...

 - Cooler today with storm chances returning this afternoon and
   evening.

 - Cooler with thunderstorm chances each afternoon Tuesday through
   the weekend, some storms may become severe.

&&

.UPDATE...
Issued at 639 PM CDT Mon May 26 2025

Updated to boost PoPs before midnight on the Caprock in
expectation of storms currently in eastern NM congealing as they
spread east. Recent satellite imagery shows enhanced cumulus
focusing along an E-W boundary stalled from just north of CVS to
near HRX and this should serve as the main focus for additional
storm development through early evening. Farther south, surface
winds are less convergent within weak easterlies, yet a theta-e
ridge is evident from CVS to LBB coincident with around 1500-2500
J/kg of MLCAPE and negligible CINH. Provided outflow from
upstream convection can consolidate, this environment should
support multicells and linear modes on the Caprock before
instability wanes and convection declines farther east past
midnight which fits well with the eastern terminus of the SVR
box.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 124 PM CDT Mon May 26 2025

Thunderstorms chances tonight likely come with convection that comes
off the higher terrain of New Mexico in zonal flow aloft, supported
by an upper level trough ejecting across the central and southern
High Plains, and into an air mass with elevated instability with
CAPE values potentially in excess of 1000 J/kg. It remains uncertain
whether this convection will survive coming off the high terrain,
although a majority of CAMs suggest it will. Will keep PoPs in the
chance category for now and favor the northern half of the forecast
area. Otherwise, temperatures will be limited on the downside
tonight due to cloud cover and relatively high dew point
temperatures in the moist, upslope flow, apart from cool outflow
from should an MCS move across the forecast area.

Tuesday will continue to see a decent amount of cloud cover as no
significant change in pattern is expected, apart from some modest
subsidence behind tonight's departing mid/upper trough. This again
suggests that the NBM is a bit too warm and have trended down toward
a MOS/NBM mix for high temperatures. Cap strength likely holds
convection at bay Tuesday afternoon, apart from small possibility
across the western zones where some afternoon insolation may help
with destabilization.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 124 PM CDT Mon May 26 2025

For this week, more moisture, cooler temperatures, modest flow
aloft will lead to highest chances of precipitation mid week.
Cooler temperatures will limit CAPE values thus decreasing the
potential of the more severe weather like we've seen for the last
couple days.

The upper air pattern is expected to evolve from the current more
southwest flow at 500mb to more northwest flow aloft by Wednesday
night as a low in the Dakotas moves east toward the Great Lakes
region. The pattern allows for stronger moist southerly flow at
850mb Wednesday evening which will give us the greatest chances
for area wide rainfall and should help maintain storms through
Wednesday night and Thursday. The latest GFS run brings a
stronger secondary front through late Wednesday night, which could
limit instability thursday leading to more showers than storms.
With cooler daytime temperatures, the atmospheric instability will
be lower, but not enough to eliminate the chances of a few severe
storms. A short wave rotating southeast through the Plains
Thursday night could bring in somewhat drier air aloft towards the
weekend, but at least a slight chance of showers and storms will
continue.

&&

.AVIATION...
(18Z TAFS)
Issued at 639 PM CDT Mon May 26 2025

Ceilings may briefly lower to MVFR at the terminals this evening
ahead of a brokent line of TS expected to sweep east and out of
NM around sunset. Confidence is highest in these TS impacting LBB
and PVW after 03Z and CDS toward midnight. Severe winds and hail
are not out of the question. Once storms depart, the window for
low stratus will open with MVFR and some IFR in the cards through
Tuesday morning.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...93
SHORT TERM...07
LONG TERM....04
AVIATION...93
Hazardous weather outlook, May 26, 5:22 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
522 PM CDT Mon May 26 2025

TXZ021>044-272230-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
522 PM CDT Mon May 26 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

A line of thunderstorms is expected to move out of eastern New Mexico
toward sunset. These storms could produce wind gusts up to 70 mph
along with some large hail approaching 2 inches in diameter along
with heavy rainfall before weakening as they shift off the Caprock
around midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorm chances will continue each day from Tuesday through
this weekend. The highest chances will come Wednesday night through
Thursday night. A few storms may be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, May 26, 4:23 PM CDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
423 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Hail             2 S Olton               34.14N 102.14W
05/25/2025  E3.00 Inch       Lamb               TX   Public

            Delayed report from social media. Picture of
            a smashed windshield was included.

&&

HS
Local storm report, May 26, 9:08 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
908 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     Hail             Memphis                 34.73N 100.54W
05/26/2025  E1.25 Inch       Hall               TX   Law Enforcement

            Memphis PD reports hail slightly larger than
            quarters in town.

&&

DWK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:06 PM CDTSevere Thunderstorm WarningLUBParmer39 min
May 26, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBChildress, Hall63 min
May 26, 8:37 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer53 min
May 26, 8:39 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum66 min
May 26, 9:07 PM CDTSevere Thunderstorm WarningLUBYoakum38 min
May 26, 9:21 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher54 min
May 26, 9:29 PM CDTSevere Thunderstorm WarningLUBChildress, Hall46 min
May 26, 9:52 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum53 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.